MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW LENKE PROBE SQUARE TIP - CURVED; SPINE SURGICAL INSTRUMENT

MEDACTA INTERNATIONAL SA PEDICLE SCREW LENKE PROBE SQUARE TIP - CURVED; SPINE SURGICAL INSTRUMENT
Catalog Number 03.51.10.0601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the surgery (l3-s1), the curved probe broke, while preparing the first screw bone.The broken part was recovered by the bone and the surgery was completed successfully.The pedicle screw was 6mm ø x 50mm length.The patient bone was very dense.The surgeon took 20 minutes (total surgery time 2h and 20 minutes) to retrieve the fragment that was in the pedicle, he used a burr and a rongeur and retrieved the fragment and then used 45 and 50 taps.
 
Additional Manufacturer Narrative
Batch review performed on 25 march 2024 lot 2056183: (b)(4) items manufactured and released on 23-apr-2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Visual inspection performed by r&d project manager.According to picture and device received, during the surgery the tip of the lenke probe broke.The root cause of the failure might be the application of a bending force while the instrument's tip was inserted in the patient's bone.

Brand Name
PEDICLE SCREW LENKE PROBE SQUARE TIP - CURVED
Common Device Name
SPINE SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19086151
Report Number3005180920-2024-00224
Device Sequence Number15229477
Product Code LXH
UDI-Device Identifier07630971266803
UDI-Public07630971266803
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0601
Device Lot Number2056183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite